Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 47, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 26, 2001, 12:08 AM EDT for Caswell County, North Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2001, 12:08 AM EDT (04:08 UTC)
- Expired
- May 26, 2001, 1:15 AM EDT
- In force
- 67 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Caswell County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 12:15 AM EDT | Hail 0.88 | Jericho, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 260409 SVRRNK NCC033-260515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1208 AM EDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 115 AM EDT. * AT 1207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF CAMP SPRINGS...MOVING NORTHEAST AT 30 MPH. HAIL UP TO QUARTER SIZE CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THREATENED THROUGH 115 AM EDT INCLUDE CAMP SPRINGS... JERICHO... PROSPECT HILL... <<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEoATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. .END 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:10 PM EDT, 58 minutes earlier.
Area forecast discussion, May 25, 11:10 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 1110 PM EDT FRI MAY 25 2001 UPDATE COMING SHORTLY TO INCREASE POPS TO CATGEGORICAL FOR OUR ERN GROUP. LATEST MODEL GUIDANCE KEEPS UPPER DIV..SFC MOIST AND PURE CONV THROUGH 06Z-09Z B4 SHIFTING IT EAST. DO NOT EXPECT STORMS TO RETROGRADE. .RNK... NC...NONE. VA...NONE. WV...NONE. WHP
In the hours before
Special weather statement, May 26, 12:03 AM EDT, 5 minutes before
NCZ005-006-VAZ044-058-059-260700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1203 AM EDT SAT MAY 26 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO EARLY MORNING SATURDAY... STRONG THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE NORTHWEST PIEDMONT OF NORTH CAROLINA...INTO SOUTHSIDE VIRGINIA THROUGH 300 AM. SOME OF THESE STORMS ARE CAPABLE OF BECOMING SEVERE...WITH LARGE HAIL BEING THE MAIN THREAT. LOCATIONS MAINLY SOUTH AND EAST OF A DANVILLE WILL BE AFFECTED BY THE STRONGER STORMS. IF A THUNDERSTORM APPROACHES YOUR AREA...SEEK A SAFE INDOOR SHELTER...AWAY FROM WINDOWS. WHP
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.